1887

oa Southern African Journal of Anaesthesia and Analgesia - The propofol infusion syndrome : guest editorial

 

Abstract

Extracted from text ... Southern African Journal of Anaesthesia & Analgesia ? March 2006 1 GUEST EDITORIAL Introduction The propofol infusion syndrome (PRIS) is a rare, often fatal condition associated with high-dose propofol infusions1 that occurs in both paediatric2-18 and adult patients.8;19-29 The syndrome is characterized by severe metabolic acidosis, often accompanied by rhabdomyolysis, cardiac failure, and renal failure.30 Severe cases progress to refractory bradydysrhythmias, biventricular failure and death in spite of desperate efforts to support the circulation with inotropic drugs, vasopressors and ventricular pacing. Table 1 delineates the clinical criteria by which the diagnosis is made. Most reported cases have originated from ..

Loading

Article metrics loading...

/content/medsajaa/12/1/EJC73509
2006-03-01
2016-12-06
This is a required field
Please enter a valid email address
Approval was a Success
Invalid data
An Error Occurred
Approval was partially successful, following selected items could not be processed due to error